Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 10, 2005, 9:34 PM CDT for Baxter County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 11, 2005, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Baxter County, AR
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 110240 FFWLZK ARC005-110530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 934 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BAXTER COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 1230 AM CDT * AT 930 PM...DOPPLER RADAR INDICATED VERY HEAVY RAINFALL HAD OCCURRED OVER PARTS OF BAXTER COUNTY...ESPECIALLY OVER THE WESTERN SECTIONS. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN FELL OVER AN AREA FROM MOUNTAIN HOME TO BUFORD TO GASSVILLE AND BACK TO MOUNTAIN HOME. SOME ROADS WERE BEGINNING TO HAVE WATER PONDING ON THEM. ADDITIONAL HEAVY RAIN WILL LIKELY FALL OVER THE AREA THROUGH MIDNIGHT. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3648 9218 3610 9222 3608 9240 3650 9253 $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:18 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Jun 10, 2:18 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 218 PM CDT FRI JUN 10 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT H5 PATTERN WILL KEEP RIDGE OVER THE EASTERN SECTION OF THE COUNTRY. A LOW WILL MAKE A RUN AT THE RIDGE ON DAY 4...WITHOUT MAKING SIGNIFICANT INROADS. THE TROPICAL SYSTEM WILL CONTINUE ITS NORTHWARD TRACK...BRINGING WITH IT ABUNDANT RAINS MAINLY AHEAD OF AND TO THE RIGHT OF ITS PATH. THIS WILL KEEP RAINFALL DOWN OVER THE EASTERN PART OF OUR CWA WHICH NEEDS IT. THERE WILL BE A SURFACE LOW GATHERING STRENGTH IN THE LEE OF THE ROCKIES OVER THE CENTRAL PLAINS. ITS IMPACT WILL BE MINIMAL ON OUR WEATHER SINCE ITS SUPPORT WILL BE TOO FAR NORTH TO PUSH A COLD FRONT INTO THE STATE. IF THERE IS A FRONTAL PASSAGE...IT WILL BE JUST BARELY INTO THE NORTHWEST CORNER...RATHER THAN BEING STRONG ENOUGH TO BRING RELIEF TO THE HEAT AND HUMIDITY IN PLACE OVER THE STATE. TEMPERATURES WILL HAVE A TOUGH TIME GETTING TOO MUCH PAST THE LOWER 90S IN A RICH TROPICAL ENVIRONMENT. HIGHS WILL BE PRIMARILY IN THE 80S WITH A FEW 90S IN THE HOT SPOTS. DEW POINTS WILL DICTATE THE LOWS SO THE MID 60S TO LOWER 70S WILL BE IN ORDER. && .LONG TERM...TUESDAY THROUGH FRIDAY AN UPPER LOW WILL TRANSLATE ACROSS THE NORTHERN U.S. DURING THIS PERIOD AND STALL IN THE GREAT LAKES REGION. AN UPPER RIDGE WILL MOVE INTO THE MID SOUTH LATE TUESDAY AND WEDNESDAY BEHIND A SURFACE COLD FRONT. GFS CONTINUES TO BE CONSISTENT THROUGH THE LONG TERM. WILL CONTINUE SCATTERED POPS ALONG THE COLD FRONT AND ISOLATED POPS ELSEWHERE. DRIER AIR MOVES IN WEDNESDAY WITH NORTHWEST FLOW ALOFT. WEDNESDAY WILL BE DRY THEN A SHORT WAVE MOVES THROUGH THURSDAY AFTERNOON AND NIGHT BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 71 88 69 89 / 40 30 30 30 HARRISON AR 68 85 66 86 / 40 30 30 30 HOT SPRINGS AR 71 89 69 89 / 40 30 30 30 PINE BLUFF AR 71 88 70 89 / 30 30 30 30 MOUNTAIN HOME AR 68 86 66 86 / 40 30 30 30 MONTICELLO AR 71 87 70 89 / 30 30 30 30 SEARCY AR 71 88 69 89 / 30 30 30 30 MOUNT IDA AR 71 89 69 89 / 40 30 20 30 RUSSELLVILLE AR 70 88 68 89 / 40 30 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...32 / LONG TERM...51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:35 PM CDT | Flash Flood Warning | LZK | Logan | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.